Alert archive / California / Flash Flood Warnings in 1997
Flash Flood Warning 29, NWS San Diego, CA
NWS San Diego, CA issued this flash flood warning at Nov 30, 1997, 11:32 AM PST for San Diego County, California. It was in force for 58 min. No storm report in the archive falls inside the area while it was in force.
The area
The counties it named.
The facts
- Issued
- Nov 30, 1997, 11:32 AM PST (19:32 UTC)
- Expired
- Nov 30, 1997, 12:30 PM PST
- In force
- 58 min
- Issued by
- NWS San Diego, CA
- Area
- Whole counties
County San Diego County, CA
The radar
The San Diego radar (KNKX), 28 km from the middle of the area, began a volume at 19:34 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
The nearest sounding before it
San Diego, CA (KNKX), launched 12:00Z, 7.5 hours before the alert went out and 47 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 0 J/kg
- Mixed-layer CIN
- No buoyant parcel
- Mixed-layer LCL
- 1246 m above ground
- 0-6 km bulk shear
- 47 kt
- 0-1 km storm-relative helicity
- 22 m²/s²
- 0-3 km storm-relative helicity
- 106 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted, in the capitals the NWS used until 2016.
000 TTAA00 KSAN 301939 FFWSAN CAC073-302035- BULLETIN - EAS ACTIVATION REQUESTED FLASH FLOOD WARNING NATIONAL WEATHER SERVICE SAN DIEGO CA 1132 AM PST SUN NOV 30 1997 THE NATIONAL WEATHER SERVICE IN SAN DIEGO HAS ISSUED A FLASH FLOOD WARNING EFFECTIVE UNTIL 1230 PM PST FOR PEOPLE IN THE FOLLOWING LOCATION... IN SOUTHWEST CALIFORNIA ...WEST CENTRAL SAN DIEGO COUNTY DOPPLER RADAR WAS INDICATING A LINE OF THUNDERSTORMS HEADED FOR THE HARMONY GROVE BURN AREA..JUST WEST OF ESCONDIDO. OVER THE PAST HOUR SEVERAL SHOWERS HAVE ALREADY PASSED OVER THIS AREA MAKING THE GROUND SATURATED. MUD FLOWS ARE POSSIBLE IN THE BURN AREA AND THE HEAVY RAIN AND LOCAL FLOODING MAY IMPACT HIGHWAY 78. DO NOT DRIVE YOUR VEHICLE INTO AREAS WHERE THE WATER COVERS THE ROADWAY. THE WATER DEPTH MAY BE TOO GREAT TO ALLOW YOUR CAR TO CROSS SAFELY. VEHICLES CAUGHT IN RISING WATER SHOULD BE ABANDONED QUICKLY. MOVE TO HIGHER GROUND. & CLARK/MACKECHNIE
What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS San Diego, CA wrote its last area forecast discussion before this flash flood warning went out at Nov 30, 9:03 AM PST, 2 hours 29 minutes earlier.
Area forecast discussion, Nov 30, 9:03 AM PST, 2 hours 29 minutes before
SOUTHWESTERN CALIFORNIA AREA FORECAST DISCUSSION
NATIONAL WEATHER SERVICE SAN DIEGO CA
930 AM PST SUN NOV 30 1997
...SYNOPSIS...
A PACIFIC STORM WILL MOVE THROUGH SOUTHERN CALIFORNIA TODAY BRINGING
RAIN...WITH A CHANCE FOR THUNDERSTORMS TODAY. AS A RESULT...AN URBAN
AND SMALL STREAM FLOOD ADVISORY IS IN EFFECT UNTIL 1 PM...A SURF
ADVISORY IS IN EFFECT FOR TODAY...ALONG WITH A HEAVY SNOW ADVISORY
FOR THE MOUNTAINS FOR TODAY. THE RAIN WILL TAPER OFF TO SHOWERS BY
EVENING...AND END MONDAY. PARTLY CLOUDY SKIES ARE EXPECTED FOR
MONDAY AFTERNOON WITH LOCALLY GUSTY NORTH TO NORTHEAST WINDS BELOW
PASSES AND CANYONS.
...DISCUSSION...
GOOD FRONT TO COME THROUGH THIS MORNING AND EARLY AFTERNOON. MODELS
HAVE BEST DYNAMICS COMING THROUGH LATE MORNING AND INTO EARLY
AFTERNOON WITH LOCALLY HEAVY RAIN LIKELY FOR A TIME..UP TO 3/4 INCH
IN 30 MINUTES POSSIBLE. HAVE HAD REPORTS OF FUNNEL CLOUDS OFFSHORE
NEWPORT BEACH AND NEAR SANTA ANA. APPEAR TO BE GOOD DYNAMICS EVEN
AHEAD OF THE MAIN FRONT AS IT APPROACHES THE COAST.
HAVE UPDATED FORECASTS FOR SMALL STREAM FLOOD ADVISORY. SOME CONCERN
ABOUT SNOW LEVELS IN BIG BEAR AREA..HOWEVER WARM AIR AHEAD OF SYSTEM
IS PUSHING LEVELS UP BEFORE THEY DROP THIS AFTERNOON SO BELIEVE OK
THERE.
NGM CARRIES MORE ENERGY SOUTH THAN ETA IN NTRANS. PREFER ETA HOLDING
GOOD THREAT OF SHOWERS THROUGH MONDAY WITH THUNDERSTORMS POSSIBLE
THIS AFTERNOON INTO MONDAY..THOUGH BEST CHANCE WILL LIKELY BE THIS
AFTERNOON AND EVENING. BEST UVV APPEARS TO BE THIS AFTERNOON.
EXTENDED HAS NEXT SYSTEM IN NOT TILL LATE IN THE WEEK OR EARLY NEXT
WEEKEND.
SAN WB 063/055 064/052 066 15+62
CLARKThe office that day
Everything else NWS San Diego, CA issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Nov 30, 8:12 AM PST | Severe Thunderstorm Warning | SGX | Orange | 63 min |
Nearby
Flash Flood Warnings in California, 1997Every flash flood warning in 1997
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.